How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 2784
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Stool two days...nauseous, no, not yet. simvastatin,

Customer Question

green stool for past two days...nauseous
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: no, not yet. simvastatin, depression med (for yrs)
JA: How long have you been feeling this way? Have you reached out to anyone about this yet?
Customer: took some fiber to help with moving stool
JA: Anything else in your medical history you think the doctor should know?
Customer: mom had colo-rectal cancer near end of her life (80's)....other than that, np
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 3 months ago.


Im sorry to hear about your symptoms.Now the presence of green stools usually means that the intestinal motility is increased more than usual which is causing the bile which is secreted into the intestine to not be reabsorbed back into the system. this would cause the greenish discoloration of the stool. As you have the green stool as well as nausea there are a number of conditions which can cause this. The first one which comes to mind is that you could have an infection of the intestines. usually this is viral in nature and can cause diarrhea as well as vomiting. Viral infections are self limiting and get better within 5-10 days. The treatment is to keep rehydrated as much as possible with water and ORS which is easily available. If it is bacterial in nature then you could have blood or mucus in the stools as well as fever, and would need antibiotics to get better.

Another cause of this could be related to the gallbladder or liver, if you have abdominal pain in the right upper quadrant that could be indicative of gallstones or even inflammation of the gallbladder which is known as cholecystitis. this would be diagnosed with a clinical examination and an abdominal ultrasound. Liver problems can also sometimes present in this manner alongwith discoloration of the sclera and abdominal pain.

Now i would recommend that you rehydrate yourself as much as possible, and if the green stools dont resolve within the next 24-48 hours see your doctor for further testing including stools tests and cultures. If you develop any abdominal pain or blood or mucus in the stools or even fever, go to urgent care to have this evaluated and treated. For the nausea you can use OTC dramamine for now.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Expert:  Dr. Muneeb Ali replied 3 months ago.

Would you to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Expert:  Dr. Muneeb Ali replied 3 months ago.

Sorry this last reply was not meant for you. I apologise